Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 23, NWS Gaylord, MI

February 27, 2011

NWS Gaylord, MI issued this small craft advisory at Feb 27, 2011, 10:21 PM EST. It took effect at Feb 28, 2011, 5:00 AM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 10:21 PM EST (03:21 UTC)
In effect from
Feb 28, 2011, 5:00 AM EST
Expired
Mar 1, 2011, 10:22 AM EST
In force
29 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WHUS73 KAPX 280321
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1021 PM EST SUN FEB 27 2011

LMZ342-344>346-281000-
/O.NEW.KAPX.SC.Y.0023.110228T1000Z-110301T0400Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1021 PM EST SUN FEB 27 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-281000-
/O.NEW.KAPX.SC.Y.0023.110228T1000Z-110228T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1021 PM EST SUN FEB 27 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
848 
WHUS73 KAPX 280833
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
333 AM EST MON FEB 28 2011

LMZ342-344>346-281645-
/O.CON.KAPX.SC.Y.0023.110228T1000Z-110301T0400Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
333 AM EST MON FEB 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-281645-
/O.CON.KAPX.SC.Y.0023.110228T1000Z-110228T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
333 AM EST MON FEB 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
563 
WHUS73 KAPX 281546
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1046 AM EST MON FEB 28 2011

LMZ342-344>346-010000-
/O.EXT.KAPX.SC.Y.0023.000000T0000Z-110303T0000Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1046 AM EST MON FEB 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-282200-
/O.CON.KAPX.SC.Y.0023.000000T0000Z-110228T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1046 AM EST MON FEB 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
220 
WHUS73 KAPX 282106
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 PM EST MON FEB 28 2011

LMZ323-010515-
/O.EXT.KAPX.SC.Y.0023.000000T0000Z-110303T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
406 PM EST MON FEB 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ342-344>346-010515-
/O.CON.KAPX.SC.Y.0023.000000T0000Z-110303T0000Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
406 PM EST MON FEB 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
382 
WHUS73 KAPX 010336
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1036 PM EST MON FEB 28 2011

LMZ323-342-344>346-011000-
/O.CON.KAPX.SC.Y.0023.000000T0000Z-110303T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1036 PM EST MON FEB 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
354 
WHUS73 KAPX 010815
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
315 AM EST TUE MAR 1 2011

LMZ323-342-344>346-011615-
/O.CON.KAPX.SC.Y.0023.000000T0000Z-110303T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
315 AM EST TUE MAR 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
343 
WHUS73 KAPX 011522
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1022 AM EST TUE MAR 1 2011

LMZ323-342-344>346-012330-
/O.UPG.KAPX.SC.Y.0023.000000T0000Z-110303T0000Z/
/O.NEW.KAPX.GL.W.0044.110301T1522Z-110302T1700Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1022 AM EST TUE MAR 1 2011

...GALE WARNING IN EFFECT UNTIL NOON EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL NOON EST WEDNESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 9:50 PM EST, 31 minutes earlier.

Area forecast discussion, Feb 27, 9:50 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
950 PM EST SUN FEB 27 2011

.SYNOPSIS.../ISSUED AT 403 PM/

A STORM SYSTEM MOVING THROUGH THE PLAINS THIS AFTERNOON...WILL LIFT
NORTH INTO THE OHIO VALLEY TONIGHT...BEFORE FINALLY EXITING
NORTHEAST OF THE REGION MONDAY. THIS SYSTEM WILL BRING A WET
SNOWFALL TO PARTS OF NORTHERN MICHIGAN TONIGHT INTO MONDAY...WITH
THE BEST CHANCES TOWARD SAGINAW BAY. SEVERAL INCHES OF ACCUMULATION
WILL BE POSSIBLE...MAINLY FOR GLADWIN AND ARENAC COUNTIES...WHERE
SLEET MAY MIX IN AT TIMES AS WELL. VERY LITTLE TO NO SNOW IS
EXPECTED OVER FAR NORTHERN LOWER AND INTO EASTERN UPPER.

SEASONAL TEMPERATURES WILL CONTINUE ACROSS THE GREAT LAKES THROUGH
THE UPCOMING WORKWEEK. A FEW LIGHT SNOW SHOWERS ARE POSSIBLE
TUESDAY...AS A QUICK MOVING SYSTEM...SWEEPS ACROSS THE UPPER MIDWEST
AND NORTHERN LAKES.

NS

&&

.SHORT TERM.../ISSUED AT 950 PM/...TONIGHT

A LOOK AT THE 00Z APX/GRB RAOBS REVEALS STRONG LOW TO MID LEVEL
WARMING OVER THE LAST 12 HOURS...PARTICULARLY ABOVE 850 MB...AND
OBSERVED THERMAL PROFILE LINING UP REASONABLY WELL WITH THE 18Z +6HR
FORECAST. TO THE SOUTH...DTX SOUNDING SHOWING A PRONOUNCED ABOVE
FREEZING LAYER (+3C) CENTERED AROUND 800 MB...IN REASONABLE
AGREEMENT WITH 18Z FORECAST ALTHOUGH LOW LEVELS ARE RUNNING A LITTLE
COLDER THAN FORECAST.

MEANWHILE...EVENING SFC MAP REVEALING LOW PRESSURE NOW ORGANIZING
OVER THE LOWER MISSISSIPPI RIVER VALLEY IN RESPONSE TO A POTENT MID
LEVEL WAVE AND STRONG UPPER JET EJECTING OUT OF THE SRN PLAINS.
ASSOCIATED WARM FRONT STRETCHES NORTHEAST ACROSS IL/IN/OH. AHEAD OF
THE MAIN WAVE...WATER VAPOR IMAGERY FROM THIS AFTERNOON THROUGH THIS
EVENING ALSO REVEALING A SMALLER LEAD MID LEVEL IMPULSE JETTING
NORTHEAST ALONG THE FRONT FROM THE CENTRAL PLAINS AND NOW SLIDING
THROUGH ILLINOIS. THIS FEATURE...ALONG WITH NICE WARM/MOIST INFLOW
OFF THE GULF AND NEARLY PERPENDICULAR TO THE FRONT...HELPED SPARK
INITIAL ROUND OF CONVECTION IN EASTERN KANSAS THAT IS NOW ROCKETING
INTO NRN/CENTRAL ILLINOIS. ADDITIONAL PRECIP/CONVECTION HAS ALSO
DEVELOPED THIS EVENING BACK THROUGH THE PLAINS AND ALONG THE FRONT
IN RESPONSE TO INCREASING SYNOPTIC FORCING...WITH BOUTS OF SEVERE
WEATHER ONGOING FROM KANSAS INTO ILLINOIS.

REST OF TONIGHT...NO HUGE SURPRISES THUS FAR TO THE PRECIP EVOLUTION
ALTHOUGH LEAD BATCH OF PRECIP NOW MOVING QUICKLY THROUGH NRN/CENTRAL
ILLINOIS IS CERTAINLY A LITTLE FASTER AND A BIT FURTHER NORTH THAN
EITHER THE 18Z OR 00Z NAM QPF FORECAST WOULD SUGGEST. EVEN SO...
EXTRAPOLATION STILL SUGGESTS THAT BULK OF PRECIP WILL SLIDE THROUGH
SOUTHERN LOWER MICHIGAN AND JUST BRUSH THE S/SE PART OF THE CWA
(ARENAC/GLADWIN COUNTIES). THIS IDEA ALREADY CAPTURED WITH THE GOING
FORECAST AND AM NOT PLANNING ANY BIG CHANGES AT THIS POINT. WILL
JUST HAVE SEE HOW THINGS UNFOLD OVER THE NEXT SEVERAL HOURS AND BE
PREPARED TO ISSUE ANY HEADLINES IF THINGS DEVELOP DIFFERENTLY THAN
PLANNED.

ONE MINOR CHANGE HOWEVER...LOW LEVEL MEAN FLOW EXPECTED TO VEER NW
OVERNIGHT DRAWING COLDER LOW LEVEL AIR BACK DOWN INTO NRN MICHIGAN.
H8 TEMPS DROPPING TO -12C TO -14C ACROSS EASTERN LAKE SUPERIOR MIGHT
TOUCH OFF SCT LAKE SNOW SHOWERS REACHING PARTS OF EASTERN UPPER
MICHIGAN BY MORNING. NOTHING MAJOR...BUT I WILL ADD CHANCY POPS TO
THAT AREA.

ADAM

&&

.LONG TERM.../ISSUED AT 403 PM/...MONDAY AND BEYOND

A SOMEWHAT ACTIVE PATTERN APPEARS TO BE SHAPING UP OVER THE NEXT
SEVERAL DAYS. HAVE THE REMNANTS OF THE STORM SYSTEM PASSING BY TO OUR
SOUTH TO CONTEND WITH MONDAY MORNING...OTHERWISE FAIRLY QUIET
WEATHER IS EXPECTED INTO THE DAY ON TUESDAY. A SURFACE COLD FRONT
THEN MOVES THROUGH EARLY TUESDAY NIGHT WITH COLD AIR AND LAKE EFFECT
FOLLOWING ON WEDNESDAY. ANOTHER BREAK IN THE ACTION FOR MUCH OF
THURSDAY BUT AN AREA OF LOW PRESSURE APPROACHES FROM THE WEST IN
COMBINATION WITH A GOOD DEAL OF WARM AIR ADVECTION TO LEAD TO BETTER
CHANCES FOR SOME SNOW THURSDAY NIGHT INTO FRIDAY OR FRIDAY NIGHT.
EXTENDED MODELS THEN TRACK ANOTHER STORM SYSTEM BY TO OUR SOUTH NEXT
WEEKEND. THE MAIN LONG TERM FORECAST CONCERNS REVOLVE AROUND POPS
THROUGH THE PERIOD.

MONDAY...STILL LOTS OF UNCERTAINTY ON HOW FAR NORTH PRECIPITATION
WILL END UP MAKING IT WITH OUTGOING SYSTEM. HOWEVER...THERE WILL
LIKELY BE SOME LINGERING MAINLY LIGHT SNOW ACROSS THE SOUTHEAST
ZONES DURING THE FIRST HALF OF THE MORNING. MODELS THEN BRING IN AN
ABUNDANCE OF DRY AIR AT MID/UPPER LEVELS FROM 15Z ONWARD WHICH
SHOULD QUICKLY SHUT OFF ANY PRECIPITATION. THEREFORE...ONLY AN INCH
OR LESS OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED ACROSS THE
SOUTHEAST WITH NOTHING ELSEWHERE. COLDER AIR ADVECTS INTO THE REGION
WITH 850 MB TEMPERATURES FALLING BACK TO BETWEEN -10 AND -12
C...RESULTING IN MARGINAL (AT BEST) OVER LAKE INSTABILITY FOR LAKE
EFFECT SNOW SHOWER DEVELOPMENT. IN ADDITION...VERY DRY INCOMING
AIR MASS (MEAN 850-700 MB RH ONLY 15 TO 25 PERCENT)...SO AM NOT
EXPECTING ANY LAKE EFFECT SNOW SHOWER DEVELOPMENT ACROSS NORTHERN
LOWER. MEANWHILE...SLIGHTLY BETTER INSTABILITY/MOISTURE ACROSS LAKE
SUPERIOR WILL LEAD TO SLIGHT CHANCE POPS ACROSS THE WHITEFISH POINT
AREA (NNW FLOW). HIGHS RANGING FROM THE UPPER 20S NORTH TO THE LOWER
AND MIDDLE 30S SOUTH...BUT BRISK NORTHERLY WINDS SHOULD MAKE IT FEEL
PRETTY CHILLY.

MONDAY NIGHT INTO TUESDAY MORNING...SHORT WAVE RIDGING IN CONTROL...
WHICH IS EXPECTED TO LEAD TO CLEAR TO PARTLY CLOUDY SKIES. LOWS
MONDAY NIGHT IN THE TEENS FOR THE MOST PART.

TUESDAY AFTERNOON INTO WEDNESDAY...SURFACE COLD FRONT APPROACHES
TUESDAY AFTERNOON LEADING TO INCREASING CLOUDINESS. STILL
QUESTIONABLE WHETHER THERE WILL BE ENOUGH MOISTURE TO PRODUCE ANY
SNOW SHOWERS TUESDAY NIGHT WITH THE FRONTAL PASSAGE BUT WILL LEAVE
THE LOW CHANCE POPS IN THE FORECAST FOR NOW. NORTHWEST FLOW LAKE
EFFECT IS POSSIBLE FOR LATE TUESDAY NIGHT INTO WEDNESDAY (THERE
SHOULD BE SUFFICIENT OVER LAKE INSTABILITY AS 850 MB TEMPERATURES
FALL OFF INTO THE NEGATIVE MIDDLE TO UPPER TEENS C...BUT THERE DOES
NOT APPEAR THAT THERE WILL BE MUCH MOISTURE TO WORK WITH (MEAN
850-700 MB RH 40 TO 50 PERCENT AT BEST). HIGHS IN THE 30S TUESDAY
WITH GUSTY SOUTHWEST WINDS. LOWS TUESDAY NIGHT IN THE MIDDLE TEENS
TO LOWER 20S. COLDER WEDNESDAY WITH HIGHS RANGING FROM THE UPPER
TEENS NORTH TO THE MIDDLE 20S SOUTH.

THURSDAY THROUGH SUNDAY...MODELS ARE IN FAIR AGREEMENT IN BRINGING
PACIFIC ENERGY AND MOISTURE INTO THE GREAT LAKES REGION FOR LATE
THURSDAY INTO FRIDAY. THERE APPEARS TO BE PLENTY OF WARM ADVECTION
AS WELL...SO SNOW IS POSSIBLE FOR MAINLY THURSDAY NIGHT INTO FRIDAY
OR FRIDAY NIGHT. IT DOES NOT APPEAR THAT THERE WILL BE VERY MUCH
COLD AIR BEHIND THIS SYSTEM FOR NEXT WEEKEND. HOWEVER...ANOTHER AREA
OF LOW PRESSURE IS SHOWN TO PASS BY TO OUR SOUTH SO WE HAVE TO
MONITOR THIS POSSIBLE SYSTEM (JUST LOW CHANCE POPS ON SATURDAY AT
THIS POINT). HIGHS IN THE MIDDLE 20S TO MIDDLE 30S. LOWS THURSDAY
NIGHT AND FRIDAY NIGHT IN THE 20S WITH LOWS IN THE TEENS SATURDAY
NIGHT.

SULLIVAN

&&

.MARINE.../ISSUED AT 403 PM/

WINDS AND WAVES WILL REMAIN BELOW SCA CRITERIA THRU TODAY. A STORM
SYSTEM WILL ROLL THROUGH THE LOWER LAKES/OHIO VALLEY REGION TONIGHT
INTO MONDAY BRINGING INCREASING NORTHERLY WINDS TO THE NORTHERN
GREAT LAKES. COULD SEE SOME LOW END SMALL CRAFT ADVISORIES MONDAY
INTO MONDAY EVENING...BUT WILL LET LATER SHIFTS MAKE THAT CALL BASED
ON TRACK OF SURFACE LOW PRESSURE MOVING BY TO OUR SOUTH. HIGHER
PRESSURE THEN LEADS TO LIGHTER WINDS FOR OVERNIGHT MONDAY.

AJS

&&

.AVIATION.../ISSUED AT 655 PM/...VALID FOR 00Z TAFS

STORM SYSTEM WILL JUST BRUSH NORTHERN LOWER MICHIGAN TONIGHT AND
HAVE NO IMPACT ON TVC/PLN/APN AIRPORTS...SAVE FOR A PERIOD OF
BKN-OVC MID AND HIGH CLOUD COVER. LOWER (MVFR) CIGS CURRENTLY FOUND
AT PLN/TVC THE RESULT OF DAYTIME HEATING AND WEAK LAKE CONTRIBUTIONS
AND MAY THIN OUT FOR A TIME TONIGHT. FOR MONDAY...AS SYSTEM EXITS
THE LOWER LAKES...WINDS WILL TURN INTO THE NORTH AND INCREASE
THROUGH THE DAY. SCT-BKN MVFR CIGS FORECAST. HOWEVER...A VERY DRY
INCOMING AIRMASS MAY RESULT IN BETTER THAN FORECAST FLIGHT
CONDITIONS (I.E. VFR).

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&
Hazardous weather outlook, Feb 27, 4:11 PM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
411 PM EST SUN FEB 27 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
411 PM EST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

ACCUMULATING SNOW IS POSSIBLE AFTER MIDNIGHT SOUTH OF A CADILLAC TO
HARRISVILLE LINE...WITH THE GREATEST THREAT FOR SNOWFALL ACROSS
GLADWIN...ARENAC...AND IOSCO COUNTIES (WHERE SOME ICE PELLETS ARE
ALSO POSSIBLE).  SNOW WILL TAPER OFF MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JPB

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.